MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Back to Search Results |
| Model Number |
3545455 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Seroma (2069); Breast Implant Associated Anaplastic Large Cell Lymphoma (BIA ALCL) (4549)
| Date of Event |
08/01/2021
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: right bia-alcl diagnosis, seroma.Manufacturer¿s reference number: (b)(4).
Event or Problem Description
It was reported by a healthcare professional that a (b)(6) year-old female patient with a history of basal skin cancer (2019) and hysterectomy (2012) who underwent breast implant revision surgery with mentor memorygel breast implants (siltex ultra high profile) (product code: 3545455/lot numbers: 6639373-right & 6934350-left) on (b)(6) 2017 and was diagnosed with right-sided breast implant associated anaplastic large cell lymphoma (bia-alcl) on (b)(6) 2021.As a result, the patient underwent explantation of the textured implants and replacement with smooth implants on (b)(6) 2021.In the year of 1998, the patient had cosmetic breast augmentation with 300cc saline tear-drop shaped implants (subpectoral placement).Information regarding brand/manufacturer and the exact date of implant is unknown, however the devices were not mentor products.On (b)(6) 2012, the patient underwent crescent mastopexy and upper blepharoplasty.Then, on (b)(6) 2012, the patient had a right nipple-areola complex (nac) revision.On (b)(6) 2016, the patient suffered from medial displacement of her left breast implant after a motor vehicle accident with sternal trauma.Examination revealed thin tissues with disruption of soft tissue attachment to the sternum on the left side, left breast implant medial displacement, and bilateral implant rippling in a woman with scant breast and subcutaneous tissues.The patient selected subpectoral 455cc textured surface ultra-high profile silicone gel implants.Acellular dermal matrix was planned for prevention of recurrent malposition, stability of the subpectoral implant position, better implant support and coverage, and decreased rippling.On (b)(6) 2017, the patient underwent bilateral breast revision surgery via inframammary approach with mentor memorygel breast implants and bilateral capsuloplasty with acellular dermal matrix.The original implants were removed, and the mentor implants were placed into the pocket.The incisions were closed, the procedure was terminated, and the patient was transferred to the recovery room.Bilateral full-field digital screening mammogram performed on (b)(6) 2020 showed no suspicious masses, distortions, or calcifications to suggest malignancy.The retropectoral silicone implants appeared stable.Ultrasound of the right breast was performed on (b)(6) 2021 due to peri-implant effusion with history of right breast swelling for one month.The patient reported pain in the right breast as well as changing shape.The ultrasound showed moderate complex effusion with free floating material and partial septations, without obvious mass.Bilateral mammogram demonstrated the following: no suspicious masses, distortions, or calcifications to suggest malignancy.There was prominent density surrounding the right implant compatible with the diagnosed implant effusion.The retropectoral silicone implants appeared stable.The patient underwent right breast fine needle aspiration on the same day.The cyst was aspirated to completion and 120ml of yellowish fluid was drained.No underlying mass was identified.The fluid was sent for analysis.The patient reportedly tolerated the procedure well.The cytology report¿s diagnosis of the seroma fluid reads as follows: final diagnosis: peri-implant fluid, right breast 5 o¿clock n10, aspiration: breast implant-associated anaplastic large cell lymphoma, alk negative comment: the fluid shows pleomorphic cd-positive t-cells that co-express cd4, cd2, cd5, cytotoxic markers, tia-1 and granzyme b (partial), and show loss of cd7.Cd30 is strongly and diffusely expressed.Alk is negative.The patient¿s history of breast implants is noted; therefore, the findings are indicative of breast implant-associated anaplastic large cell lymphoma, alk negative on (b)(6) 2021, the mentor textured implants were explanted and replaced with smooth implants.Additional information received on 12-oct-2021 indicated that the patient underwent complete removal of the mentor textured implants on (b)(6) 2021.The implants were replaced with mentor 375cc smooth moderate high profile xtra memorygel (product code: smhx375; serial numbers: (b)(4)).Late onset seroma and bia-alcl are known potential complications that may be associated with the use of the mentor memorygel breast implants and are listed in the instructions for use (ifu) as such.With the information provided, this case is classified as a mentor mixed bia-alcl case.Bia-alcl was pathologically confirmed within the right breast seroma fluid.Follow-ups have been initiated and are currently in progress.The file will be re-reviewed if additional information is received at a later date.
Additional Manufacturer Narrative
Pathology report from bilateral capsule removal was received on (b)(6) 2021.The patient underwent bilateral implant explantation and capsulectomy on (b)(6) 2021.The excised capsules were submitted for histopathologic examination.The pathology report reads as follows: breast, left, excision of capsule: benign fibrous capsule with focal mild chronic inflammation; negative for carcinoma and lymphoma.Breast, right, excision of capsule: bia-alcl limited to fibrin at the luminal surface of capsule (stage t1).Cytology of right breast fluid: bia-alcl, morphologically consistent with patient¿s known diagnosis.Late onset seroma and bia-alcl are known potential complications that may be associated with the use of the mentor memorygel breast implants and are listed in the instructions for use (ifu) as such.Bia-alcl was pathologically confirmed within the right breast seroma fluid and capsule.Follow-ups have been initiated and are currently in progress.The file will be re-reviewed if additional information is received at a later date.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On (b)(6) 2021, completed alcl questionnaire was received.- per information received, ethnicity/race was added to fields a5, and a6 on this form.- the event date was updated from (b)(6) 2021 (date of ultrasound-guided fine needle aspiration) to unk-aug-2021 to better reflect the onset of the event.Summary of additional information received: the caucasian patient initially presented in mid-august 2021 with swelling of the right breast.She had no other symptoms or findings.The lymphoma cells were found in the effusion fluid (seroma) surrounding the implant and the fibrous capsule.The alcl tumor, lymph node, metastasis (tnm) stage was t1 (bia-alcl limited to fibrin at the luminal surface of the capsule).Her implants had remained soft without capsular contracture.The implants were replaced with smooth, round mentor silicone gel implants; she reportedly has a good result.No adjuvant treatment (i.E., chemotherapy, radiation) was required.Her oncologist feels that she is cured.No further information was provided.There is no new information that alters the previous file type determination, coding, and/or reportability determinations.Late onset seroma and bia-alcl are known potential complications that may be associated with the use of the mentor memorygel breast implants and are listed in the instructions for use (ifu) as such.With the information provided, this case is classified as a mentor mixed bia-alcl case.Bia-alcl was pathologically confirmed within the right breast seroma fluid and capsule.Since this adverse event required medical and/or surgical intervention to preclude permanent impairment of a body function or permanent damage to a body structure, it is considered serious and mdr reportable.The file will be re-reviewed if additional information is received at a later date.Manufacturer¿s reference number: (b)(4).